Diuretics and lupus

Hydrochlorothiazide diuretics may induce lupus erythematosus in sensitive individuals according to a report from the University of Louisville School of Medicine.

An earlier report in the medical literature reported that PUVA therapy for psoriasis may induce lupus erythematosus. Several other medications, including griseofulvin and sulfasalazine have been associated with lupus, and some wonder if the sulfonylureas, which are often used in
diabetes, may not also induce lupus. (Internal Medicine News 24(1)34, January 1-14, 1991) A total vegetarian diet has been reported helpful in lupus, instituted after seven to ten days of total fasting. (Medical Tribune, June 11, 1992, p. 32) Copyright 1992 Phylis Austin

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s


%d bloggers like this: